# SDR 20240612001

- Difficulty date: June 12, 2024
- Submitted: June 12, 2024
- Operation: General aviation
- Make and model: Boeing 787-8
- Engine: Ge GENX1B54
- System (JASC): 7250 · Turbine Section
- Part: Case
- Part number: 2302M90G04
- Condition: Misrepaired
- Location: Htp Stator
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

GENX HIGH PRESSURE TURBINE (HPT) STATOR CASES THAT MAY HAVE A FORWARD FLANGE DIAMETER UNDER MINIMUM REQUIREMENTS. SPECIFICALLY, THE HPT STATOR CASES AT ISSUE HAVE FORWARD FLANGE DIAMETER MEASUREMENTS THAT ARE 0.009" UNDER THE MINIMUM LIMIT IN THE INSTRUCTIONS FOR CONTINUED AIRWORTHINESS (ICA).  THOSE THREE HPT STATOR CASES WERE INSTALLED IN THREE ENGINES PREVIOUSLY RETURNED TO SERVICE BY GEEVES UNDER FAA REPAIR STATION PRIVILEGES.  THE ENGINES (ENGINE SERIAL NUMBERS (ESNS) 956612; 956649; AND 956582) WERE DELIVERED TO A 14 CFR PART 121 AIR CARRIER AND THAT CARRIER HAS BEEN NOTIFIED OF THIS ISSUE.  GEEVES DISCOVERED THE PRIOR ACCEPTANCE AND INSTALLATION OF THE HPT STATOR CASES AS PART OF AN INTERNAL INVESTIGATION, AND GEEVES COORDINATED WITH THE GENX ENGINE TYPE CERTIFICATE HOLDER, GE AEROSPACE, WHO EVALUATED THE DISCOVERY.  FOR THE GENX-1B ENGINES AT ISSUE, GE AEROSPACE DETERMINED THAT A CATEGORY 2 SERVICE BULLETIN (SB) WILL BE ISSUED FOR INSPECTION OF THE HPT STATOR CASE AT THE NEXT PIECE-PART EXPOSURE.  GE AEROSPACE HAS COORDINATED WITH FAA REGARDING ISSUANCE OF THAT SB.  NO CUSTOMER DISRUPTION IS EXPECTED AS THE NEXT SHOP VISIT DATES ARE FORECASTED TO BE REACHED PRIOR TO SB INSPECTION LIMITS.  FOLLOWING SB ACCOMPLISHMENT, THE HPT STATOR CASES AT ISSUE WILL EITHER BE RETURNED TO SERVICE OR SCRAPPED.
